Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 22, 2020, 1:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 22, 2020, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS84 KOHX 221821 SPSOHX Special Weather Statement National Weather Service Nashville TN 121 PM CDT Wed Jul 22 2020 TNZ008-027-028-221845- Davidson-Wilson-Sumner- 121 PM CDT Wed Jul 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DAVIDSON...SOUTH CENTRAL SUMNER AND WEST CENTRAL WILSON COUNTIES... At 121 PM CDT, a strong thunderstorm was located near Lakewood, or near Nashville, moving northeast at 10 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Madison, Hendersonville, Mount Juliet, Lakewood, Hermitage, Old Hickory and Green Hill. This includes the following highways... Interstate 40 between mile markers 220 and 222. Interstate 65 between mile markers 90 and 92. LAT...LON 3615 8672 3625 8678 3635 8655 3618 8647 TIME...MOT...LOC 1821Z 245DEG 10KT 3622 8669 $$ Hawblitzel
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:54 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 22, 12:54 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1254 PM CDT Wed Jul 22 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... The last little bit of shower activity has finally exited Middle TN early this morning, leaving some high clouds in its place. Now comes the fog. Dew point depressions are already 2-3 degrees and with the light to calm winds, fog should start developing over the next couple of hours. Extent of the fog should be patchy, but a few spots could be dense with the amount of rain some saw yesterday. Rain chances over the next couple of days are going to be elevated. Thanks in part to the continued influence of a weak stationary boundary just off to our north, showers and thunderstorms should begin to develop around noon today and tomorrow and taper off in the evening hours, much like we saw today. Strong gusty winds and locally heavy rainfall continue to be the main threats, but a rogue severe storm can never be ruled out this time of the year, so if you have outdoor plans, please remain weather aware. PoPs should start to trickle off starting Friday, as a little less coverage is expected. While scattered storms can still be expected Friday, as we get into the weekend, I maintain that the upper level ridge models persist in showing will have a greater influence than currently suggested. While isolated afternoon storms will still be possible Saturday and Sunday, the amplification of the upper ridge should not only lessen rain chances, but also raise afternoon temperatures again. The last couple of days of NBM guidance wasn't following this thinking, but tonight's guidance is starting to show signs of this trend. The start of next week shows the weekend ridge breaking down a bit, which should open the door for more afternoon PoP coverage and temperatures falling a couple of degrees, but we seem to be mired in a very summertime pattern of diurnal thunderstorm activity and above average temperatures for the foreseeable future. && .AVIATION... 18Z TAF DISCUSSION. Scattered storms with gusty winds and heavy rain could impact TAF sites through the afternoon and early evening hours. Outside of storms winds will generally be light and out of the southwest with scattered low clouds and bkn high clouds throughout the period. Expect variable winds overnight. Isolated storms are possible on Thursday before 18z, but impacts to sites unlikely until later in the afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Jul 22, 5:06 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Wed Jul 22 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-231015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Wed Jul 22 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible across Middle Tennessee this afternoon, mainly north of I-40. Wind gusts of 40 to 50 mph are the main concern, along with locally heavy rainfall and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong thunderstorms are possible across Middle Tennessee on Thursday. Wind gusts of 40 to 50 mph are the main concern, along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 08
In the hours before
Special weather statement, Jul 22, 12:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
1202 PM CDT Wed Jul 22 2020
TNZ008-027-028-221730-
Davidson TN-Wilson TN-Sumner TN-
1202 PM CDT Wed Jul 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 1230 PM CDT...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 7 miles east of Nashville, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood, Hermitage,
Old Hickory, Rural Hill, Belinda City, Green Hill, Percy Priest Lake
and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 214 and 234.
Interstate 24 between mile markers 54 and 55.
Interstate 840 between mile markers 69 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3609 8634 3609 8650 3610 8652 3609 8652
3609 8672 3623 8674 3636 8641
TIME...MOT...LOC 1702Z 259DEG 17KT 3618 8666
WhiteheadSpecial weather statement, Jul 22, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 121 PM CDT Wed Jul 22 2020 TNZ008-027-028-221845- Davidson-Wilson-Sumner- 121 PM CDT Wed Jul 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DAVIDSON...SOUTH CENTRAL SUMNER AND WEST CENTRAL WILSON COUNTIES... At 121 PM CDT, a strong thunderstorm was located near Lakewood, or near Nashville, moving northeast at 10 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Madison, Hendersonville, Mount Juliet, Lakewood, Hermitage, Old Hickory and Green Hill. This includes the following highways... Interstate 40 between mile markers 220 and 222. Interstate 65 between mile markers 90 and 92. LAT...LON 3615 8672 3625 8678 3635 8655 3618 8647 TIME...MOT...LOC 1821Z 245DEG 10KT 3622 8669 Hawblitzel
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:00 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 30 min |
| Jul 21, 7:13 PM CDT | Special Weather Statement | OHX | Cannon | 32 min |
| Jul 21, 7:22 PM CDT | Special Weather Statement | OHX | Fentress | 38 min |
| Jul 21, 7:31 PM CDT | Special Weather Statement | OHX | Bedford | 44 min |
| Jul 21, 7:44 PM CDT | Special Weather Statement | OHX | Marshall | 46 min |
| Jul 21, 8:06 PM CDT | Special Weather Statement | OHX | Wilson | 24 min |
| Jul 21, 8:18 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Pickett | 117 min |
| Jul 21, 8:20 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 21, 8:40 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 35 min |
| Jul 21, 8:52 PM CDT | Special Weather Statement | OHX | Williamson | 23 min |
| Jul 21, 8:53 PM CDT | Flash Flood Warning | OHX | Fentress, Overton, Pickett | 3 hr |
| Jul 21, 9:07 PM CDT | Areal Flood Advisory | OHX | Rutherford, Wilson | 113 min |
| Jul 21, 9:21 PM CDT | Special Weather Statement | OHX | Clay | 24 min |
| Jul 22, 12:02 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 22, 2:42 PM CDT | Special Weather Statement | OHX | DeKalb | 18 min |
| Jul 22, 4:11 PM CDT | Areal Flood Advisory | OHX | Robertson | 2 hr |
| Jul 22, 4:51 PM CDT | Special Weather Statement | OHX | Warren | 24 min |
| Jul 22, 6:29 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.